MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-15
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the skypoint stent delivery system attempted to cross a stent that was implanted in the same procedure.It should be noted that the xience skypoint instructions for use (ifu) states: when treating multiple lesions within the same vessel, stent the distal lesion prior to stenting the proximal lesion.In this case, it is unknown if the ifu deviation contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent treatment appears to be related to the operational context of the procedure.The reported device embedded in tissue/plaque was due to a stent dislodgement within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, moderately tortuous, lesion in the diagonal artery.An unspecified stent was implanted in the left anterior descending (lad) artery, and shockwave was performed.Subsequently, re-wiring was performed and a 2.25x15mm xience skypoint drug eluting stent (des) was advanced behind the proximal lad; however, the stent could not cross the previously implanted stent.Some force was applied, and the stent became detached from the delivery system.The stent became a foreign body somewhere in the patient anatomy.An attempt was made to retrieve the stent with a wire, but it could not be retrieved.The patient was transferred to another hospital where the dislodged stent was crushed to the wall of the lad by another stent.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15317373
Report Number2024168-2022-09246
Device Sequence Number5467573
Product Code NIQ
UDI-Device Identifier08717648232992
UDI-Public08717648232992
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Model Number1804225-15
Device Catalogue Number1804225-15
Device Lot Number2011841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2022
Initial Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown